Jump to content
India

Benzodiazepines and Jordan Peterson: Paradoxical Reaction and Withdrawal

Recommended Posts

India

 

Jordan Update February 2020         "Hi everyone, it’s been months since we’ve given an update on Jordan and my family’s health and it’s time for one so here goes. The last year has been extremely difficult for our family. Dad was put on a low dose of a benzodiazepine a few years ago for anxiety following an extremely severe autoimmune reaction to food. He took the medication as prescribed. Last April when my mom was diagnosed with terminal cancer, the dose of the medication was increased. It became apparent that he was suffering from both a physical dependency and a paradoxical reaction to the medication. A paradoxical reaction means the drugs do the opposite of what they’re supposed to. These reactions are rare but are not unheard of. For the last 8 months he’s been in unbearable discomfort from this drug, made worse when trying to remove it, because of the addition of withdrawal symptoms, stemming from physical dependence. He experienced terrible akathisia, which is a condition where the person feels an incredible, endless, irresistible restlessness, bordering on panic, and an inability to sit still. The reaction made him suicidal.  After several failed treatment attempts in North American hospitals, including attempts at tapering and micro-tapering, we had to seek an emergency medical benzodiazepine detox, which we were only able to find in Russia. It was incredibly gruelling, and was further complicated by severe pneumonia which we’ve been told he developed in one of the previous hospitals. He’s had to spend 4 weeks in the ICU in terrible shape, but, with the help of some extremely competent and courageous doctors, he survived.  The decision to bring him to Russia was made in extreme desperation, when we couldn’t find any better option. The uncertainty around his recovery has been one of the most difficult and scary experiences we’ve ever had. So: Finally Dad is on the mend, even though there’s a lot of physiological damage that he needs to recover from. He’s improving, and is off the horrible medication. His sense of humour is back. He’s smiling again for the first time in months, but he still has a long way to go to recover fully. It appears that we are going to get through this by the skin of our teeth. So let me make a couple of things clear: 1.    Neither our family nor the doctors here believe that this is  a case of psychological addiction.  2. Benzodiazepine physical dependence due to brain changes can occur in a matter of weeks. It can be made even worse by paradoxical reactions that are difficult to diagnose, and can be extremely dangerous. 3.    We’ve been told and hope that Dad will recover fully but it will take time and he still has a ways to go. 4.    We are extremely lucky and grateful that he’s alive. The next update will come from him directly. Thanks again for all the support. Previous update: https://www.youtube.com/watch?v=SPwai...

Share this post


Link to post
Share on other sites
Gridley

@India

 

Thanks for posting this.  I knew he was on AD's, at least last I heard, I think Zoloft and possibly Wellbutrin, but had no idea he was on benzos.  These drugs are so treacherous.

  • Like 1

Share this post


Link to post
Share on other sites
sunnysideup69

I've been following this story and also was surprised to learn he'd been on benzos. I knew about the Wellbutrin (or Hellbutrin as I see someone here has renamed it.)

 

God, that family have had a crappy time over the last year.. 

Share this post


Link to post
Share on other sites
Andie

Clinical Psychologist discusses Jordan Peterson.  

 

 

Share this post


Link to post
Share on other sites
pinciukas

He was on large dose of Clonazepam and had bad addiction. Often he can’t get meds and was searching for help in the hospital’s emergencies. I know this from close people and believe me there was very high doses. Don’t be scared. It’s not from one pill per day.

Share this post


Link to post
Share on other sites
Giulietta

He is another victim of pharmas and ignorant practitioners. Another sad story - like many we have prsonal contact with.

 

 

Share this post


Link to post
Share on other sites
Andie
On 3/4/2020 at 5:15 PM, pinciukas said:

He was on large dose of Clonazepam and had bad addiction. Often he can’t get meds and was searching for help in the hospital’s emergencies. I know this from close people and believe me there was very high doses. Don’t be scared. It’s not from one pill per day.

This is not correct. Physical dependence can occur from low doses taken only once a day. 

Share this post


Link to post
Share on other sites
pinciukas
4 hours ago, Andie said:

This is not correct. Physical dependence can occur from low doses taken only once a day. 

As you develop physical tolerance, you require either a higher dose to get the same effect of what you saw before, or essentially people just start getting a breakthrough of all their anxiety symptoms. He knew it and he was 10 years on benzos. He was on very high dose. 

Share this post


Link to post
Share on other sites
pinciukas
19 hours ago, Giulietta said:

He is another victim of pharmas and ignorant practitioners. Another sad story - like many we have prsonal contact with.

 

 

What a joke, he is psychologist and he knew that benzos causing addiction. I like people like you who is blaming pharma or doctors. Next time you need surgery don’t do it ask doctor to do it without anesthesia because big pharma wants to kill you. What a joke website I don’t want to participate in this website anymore. Bye

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy